Skip to main content

A single complete refinement rule for Z

Derrick, John (2000) A single complete refinement rule for Z. Journal of Logic and Computation, 10 (5). pp. 663-675. ISSN 0955-792X. (doi:10.1093/logcom/10.5.663) (KAR id:16369)

PDF
Language: English
Download (285kB) Preview
[thumbnail of A_single_complete_refinement_rule_for_Z.pdf]
Preview
This file may not be suitable for users of assistive technology.
Request an accessible format
Postscript
Language: English
Download (163kB) Preview
[thumbnail of A_single_complete_refinement_rule_for_Z.ps]
Preview
This file may not be suitable for users of assistive technology.
Request an accessible format
Official URL
http://dx.doi.org/10.1093/logcom/10.5.663

Abstract

Data refinement is a well established technique for transforming specifications of abstract data types into ones which are closer to an eventual implementation. The conditions under which a transformation is a correct refinement can be encapsulated into two simulation rules: downward and upward simulations. These simulations are known to be sound and jointly complete for boundedly-nondeterministic specifications. In this note we derive a single complete refinement method and show how it may be formulated in Z, this is achieved by using possibility mappings. The use of possibility mappings themselves is not new, our aim here is to reformulate them for use within the Z specification language.

Item Type: Article
DOI/Identification number: 10.1093/logcom/10.5.663
Uncontrolled keywords: refinement; state-based systems; Z
Subjects: Q Science > QA Mathematics (inc Computing science) > QA 76 Software, computer programming,
Divisions: Divisions > Division of Computing, Engineering and Mathematical Sciences > School of Computing
Depositing User: P. Ogbuji
Date Deposited: 27 Mar 2009 20:48 UTC
Last Modified: 16 Nov 2021 09:54 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/16369 (The current URI for this page, for reference purposes)
  • Depositors only (login required):